Texas, 2025

Drought in Texas, July 1 to 31, 2025

July 1 to 31, 2025 · NWS SJT · 3 events in 3 counties and zones

Drought conditions improved across west central Texas during the month of July as a result of the well above normal rainfall across the area. Much of west central Texas was out of drought conditions by the end of month.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

Drought conditions improved across west central Texas during the month of July as a result of the well above normal rainfall across the area. Much of west central Texas was out of drought conditions by the end of month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 30, 11:35 PM CST, 25 minutes earlier. Its key messages:

  • Scattered showers and thunderstorms will develop across the Hill Country this afternoon and Big Country tonight.
  • A few storms could produce severe wind gusts today.
  • Isolated to scattered showers and thunderstorms are possible Tuesday through Friday, with warm and humid conditions persisting.
Area forecast discussion, Jun 30, 11:35 PM CST, 25 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1235 AM CDT Tue Jul 1 2025

...New AVIATION...

.KEY MESSAGES...

- Scattered showers and thunderstorms will develop across the Hill
  Country this afternoon and Big Country tonight.

- A few storms could produce severe wind gusts today.

- Isolated to scattered showers and thunderstorms are possible
  Tuesday through Friday, with warm and humid conditions
  persisting.

&&

.SHORT TERM...
(This evening through Tuesday)
Issued at 119 PM CDT Mon Jun 30 2025

Tropical moisture associated with the remnants of the Tropical
Storm Barry are resulting in numerous showers and thunderstorms
across South Texas. This slug of moisture is forecast to continue
to push north across Central Texas late this afternoon and
evening, resulting in scattered showers and thunderstorms. Some of
this activity could move into our southern counties later this
afternoon and evening. The better chance of showers and
thunderstorms will be across the Big Country, in the vicinity of a
weak cold front that will move into the region later today.
Scattered to numerous showers and thunderstorms are forecast to
develop across the Big Country and north of the Big Country late
this afternoon and evening, with this activity decreasing in
coverage Tuesday morning. A few strong to severe storms are
possible, with damaging winds being the main concerns. In
addition, locally heavy rainfall is possible. Overnight lows will
be in the upper 60s to lower 70s.

Isolated to scattered showers and thunderstorms are again
possible on Tuesday. The higher chances will be across the
northern half of the area, closer to the remnant cold front. The
main concern will be locally heavy rainfall. Increasing cloud
cover along with possible showers and thunderstorms will result in
high temperatures below seasonal normals. Highs will be in the
mid 80s to lower 90s.

&&

.LONG TERM...
(Wednesday night through next Tuesday)
Issued at 1145 PM CDT Mon Jun 30 2025

A subtropical ridge to the east of the region will keep broad
southerly flow from the surface up to 500mb, and will continue
the influx of Gulf moisture into West Central Texas the end of
this week. Generally this will keep warm and humid conditions, as
well as some scattered showers and thunderstorm chances in the
forecast through the end of the week. While severe weather is not
expected, precipitable water values will be high (1.50 to 2+
inches), which will contribute to locally heavy downpours and
increase potential for flooding with the stronger storms. Expect
slightly below normal temperatures through the end of the week
due to the increase in humidity and cloud cover, with highs in the
mid 80s to mid 90s. Warmest temperatures are expected across the
Big Country and northern portions of the Concho Valley and
Heartland.

The ridge will gradually shift back westward across the region by
the weekend, decreasing precipitation chances slightly and
bringing some warmer afternoon high temperatures to the area
through Monday. High temperatures over the weekend and into early
next week will climb back into the mid to upper 90s, with warm
overnight lows in the low to mid 70s.

&&

.AVIATION...
(06Z TAFS)
Issued at 1235 AM CDT Tue Jul 1 2025

VFR to occasional MVFR conditions through the rest of the night
with diminishing rain showers. Ceilings should improve 15Z-18Z,
Chances for showers and thunderstorms will increase after 20Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     90  73  89  72 /  30  40  20  20
San Angelo  89  70  85  71 /  30  40  30  30
Junction    89  70  87  70 /  30  30  40  20
Brownwood   93  73  91  71 /  20  20  10  10
Sweetwater  89  72  87  71 /  40  50  30  30
Ozona       81  68  81  70 /  30  40  40  40
Brady       90  70  87  70 /  20  20  20  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Daniels
LONG TERM....TP
AVIATION...SK

In the hours before

Special weather statement, Jun 30, 6:55 PM CST, 5 hours 5 minutes before
Special Weather Statement
National Weather Service San Angelo TX
755 PM CDT Mon Jun 30 2025

TXZ072-010145-
Tom Green TX-
755 PM CDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN TOM GREEN COUNTY THROUGH
845 PM CDT...

At 755 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Nasworthy, moving north at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
San Angelo, Wall, San Angelo State Park, Twin Buttes Reservoir, Grape
Creek, Goodfellow Air Force Base, Carlsbad, Mereta, Veribest,
Knickerbocker, O.c. Fisher Reservoir, Vancourt, Lake Nasworthy,
Tankersley, and Harriet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3123 10065 3163 10066 3159 10023 3158 10023
      3158 10011 3120 10012
TIME...MOT...LOC 0055Z 182DEG 9KT 3135 10047

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

sn

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, Mason

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Mason forecast zone
Reported by
Drought Monitor
Coordinates
30.718, -99.226 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe drought conditions across Mason County during the month of July.

Drought, Crockett

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Crockett forecast zone
Reported by
Drought Monitor
Coordinates
30.723, -101.412 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe drought conditions across Crockett County during the month of July.

Drought, Kimble

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Kimble forecast zone
Reported by
Drought Monitor
Coordinates
30.487, -99.749 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe drought conditions across Kimble County during the month of July.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1286216, 1286217, 1286218.